MAUDE Adverse Event Report: ARTHREX, INC. DRV SFT,T10 HEXALOBE,CANN,STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRV SFT,T10 HEXALOBE,CANN,STR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number DRV SFT,T10 HEXALOBE,CANN,STR
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a foot surgery the tip broke off inside the patient when turning out the screw.The broken piece was removed from patient.No harm for patient, operator or third party was reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection it was noted that the tip of the driver was broken off.The broken tip of the device shows twisting.It was also noted that the orange paint groove is chipped/peeling.The cause is undetermined, however a likely cause is over torqueing the device; prying/leveraging the device during use.

Brand Name
DRV SFT,T10 HEXALOBE,CANN,STR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14269993
Report Number1220246-2022-04823
Device Sequence Number17432971
Product Code LXH
UDI-Device Identifier00888867046214
UDI-Public00888867046214
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRV SFT,T10 HEXALOBE,CANN,STR
Device Catalogue NumberAR-8737-26
Device Lot Number1391916
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date05/03/2022
Supplement Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown